MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE VIATORR TIPS ENDOPROSTHESIS WITH CONTROLLED EXPANSION; SHUNT, PORTOSYSTEMIC, ENDOPROSTHESIS

W. L. GORE & ASSOCIATES, INC. GORE VIATORR TIPS ENDOPROSTHESIS WITH CONTROLLED EXPANSION; SHUNT, PORTOSYSTEMIC, ENDOPROSTHESIS
Model Number PTB8106275
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient weight was available.The imaging summary stated the following: based on the imaging provided, a gore® viatorr® device, introducer sheath, and guidewire are visible.The distal portion of the graft-lined region of the viatorr® device deployed, while the proximal graft-lined region of the device remains undeployed.A full imaging evaluation could not be performed as a result of images not meeting dicom® standard.Based on the available information, this imaging evaluation can neither confirm the reported partial deployment of the viatorr® device nor determine a potential cause.Additionally, this imaging evaluation could not determine the events that occurred during the procedure based on the images received.
 
Event or Problem Description
The physician was performing a tips procedure using a 10 fr cook introducer sheath and a gore® viatorr® tips endoprosthesis with controlled expansion.The physician was able to successfully deploy the unlined, chain-link portion of the device in the portal vein and began to deploy the graft-lined region of the device.The physician reported that approximately half-way through pulling the deployment line that it stopped and felt ¿locked¿.The physician reported that he continued to apply such force to attempt deployment that the amplatz guidewire kinked.The physician then exchanged for a new amplatz guidewire, and continued to attempt full deployment, which remained unsuccessful.The physician reported that he then attempted to re-sheath the partially deployed device but was unsuccessful.The physician cut the back end of the delivery catheter off to remove the 10 fr cook introducer sheath and upsized to a 12 fr cook introducer sheath, to remove the device through the larger sheath.It was reported that the physician still was not able to completely re-sheath the device for removal.The physician then inserted a snare catheter to capture the device and was able to successfully remove the device from the patient without the need for a cutdown or surgical intervention.A new viatorr® device was then implanted without issue.The physician reported that the patient was doing well.

Brand Name
GORE VIATORR TIPS ENDOPROSTHESIS WITH CONTROLLED EXPANSION
Common Device Name
SHUNT, PORTOSYSTEMIC, ENDOPROSTHESIS
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key12227650
Report Number3007284313-2021-01523
Device Sequence Number4869096
Product Code MIR
UDI-Device Identifier00733132635023
UDI-Public00733132635023
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P040027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/20/2024
Device Model NumberPTB8106275
Device Catalogue NumberPTB8106275
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/01/2021
Initial Report FDA Received Date07/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR